MAUDE Adverse Event Report: CORDIS CORPORATION RAILWAY ACCESS KIT, 6F, VBT, SS WIRE; INTRODUCER, CATHETER

CORDIS CORPORATION RAILWAY ACCESS KIT, 6F, VBT, SS WIRE; INTRODUCER, CATHETER
Catalog Number RW6VBTB
Medical Device Problem Codes Partial Blockage (1065); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 6f railway access kit could not pass an unknown standard 035 j wire through.Another railway access kit was used to complete the procedure.No injury was reported to the patient.During product analysis a lengthwise section cut was performed on the obstructed area to analyze the fusion area observing that the problem was caused by a foreign material.The resistance with the wire was met immediately.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use.The device would not flush out both ends fully.Nothing unusual was noted about the device prior to use.No other devices were used with the product.The device is being returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17978589 presented no issues during the manufacturing process that can be related to the reported event.Product analysis is currently undergoing further testing and results will be submitted within 30 days.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6 as reported, a 6f railway access kit could not pass an unknown standard 035 j wire through.Another railway access kit was used to complete the procedure.No injury was reported to the patient.The resistance with the wire was met immediately.The product was stored and handled according to the ifu.The product was inspected and prepped according to the instructions for use.The device would not fully flush out both ends.Nothing unusual was noted about the device prior to use.No other devices were used with the product.A non-sterile ¿railway access kit, 6f, vbt, ss wire¿ was received for evaluation.The 0.035¿ dilator was returned; however, the rest of the components were not included in the shipment.The unit was thoroughly inspected with no visual damages or anomalies noted.Functional analysis was performed by using one lab sample guidewire of the appropriate size and inserting it into the distal tip of the railway.The guidewire traveled inside the lumen to approximately 20 cm from the distal tip (at the fusion zone) until it could not go further due to an obstruction.The same process was repeated by insertion through the proximal end with the same results.A lengthwise section cut was performed on the obstructed area to analyze the fusion area observing that the problem was caused by a foreign material.The foreign material was then sent for ftir analysis and results indicated the foreign material corresponds to a polyethylene composition that is not used in the manufacturing process.A product history record (phr) review of lot 17978589 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter sheath introducer (csi) ~ obstructed¿ and ¿mini guidewire ~ impeded¿ was confirmed.The unit presented with an obstruction caused by foreign material.The exact source of the foreign material causing the obstruction could not be conclusively determined but ftir confirmed to be unrelated to the design or manufacturing process of the device.Requests to obtain information on the exact concomitant device used by the customer were unsuccessful.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.If the device becomes kinked or increased resistance is felt upon insertion or advancement of the vessel dilator, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the vessel dilator.Based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
RAILWAY ACCESS KIT, 6F, VBT, SS WIRE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13551548
Report Number9616099-2022-05355
Device Sequence Number5186536
Product Code DYB
UDI-Device Identifier20705032076903
UDI-Public(01)20705032076903(17)220930(10)17978589
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberRW6VBTB
Device Lot Number17978589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK .035 J WIRE
Patient Age58 YR
Patient SexFemale
Patient Weight87 KG